Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 2, 2018, 2:15 PM MST. It took effect at Feb 3, 2018, 8:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2018, 2:15 PM MST (21:15 UTC)
- In effect from
- Feb 3, 2018, 8:00 AM MST
- Expired
- Feb 3, 2018, 4:44 PM MST
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
687 WWUS75 KABQ 022115 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 215 PM MST Fri Feb 2 2018 NMZ523-031100- /O.NEW.KABQ.WI.Y.0006.180203T1500Z-180204T0000Z/ Central Highlands- 215 PM MST Fri Feb 2 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST SATURDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 8 AM to 5 PM MST Saturday. * LOCATION...Central Highlands. * WINDS...West 30 to 40 mph with occasional gusts to 50 mph. * TIMING...Winds increasing rapidly Saturday morning and peaking around mid day, then gradually decreasing late afternoon. * VISIBILITY...Localized reductions to less than 3 miles in blowing dusts. * LOCAL IMPACTS...Strong cross winds will impact north to south oriented roadways. Lightweight outdoor objects, such as garbage cans and lawn furniture, could be toppled or become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
265 WWUS75 KABQ 031051 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 351 AM MST Sat Feb 3 2018 NMZ523-040000- /O.CON.KABQ.WI.Y.0006.180203T1500Z-180204T0000Z/ Central Highlands- 351 AM MST Sat Feb 3 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * LOCATION...Central Highlands. * WINDS...West 30 to 40 mph with occasional gusts to 50 mph. * TIMING...Winds increasing through the morning and peaking around mid day, before gradually diminishing late afternoon. * VISIBILITY...Localized reductions to less than 3 miles in blowing dust. * LOCAL IMPACTS...Strong cross winds will impact north to south oriented roadways. Lightweight outdoor objects, such as garbage cans and lawn furniture, could be toppled or become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
840 WWUS75 KABQ 032344 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 444 PM MST Sat Feb 3 2018 NMZ523-040045- /O.CAN.KABQ.WI.Y.0006.000000T0000Z-180204T0000Z/ Central Highlands- 444 PM MST Sat Feb 3 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Winds will remain breezy through the next few hours but should rapidly diminish over after sunset. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 2, 10:26 AM MST, 3 hours 49 minutes earlier.
Area forecast discussion, Feb 2, 10:26 AM MST, 3 hours 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1026 AM MST Fri Feb 2 2018 .AVIATION... 18Z TAF CYCLE VFR conditions prevail and are forecast to persist through the TAF period. Gusty s-sw flow expected at KLVS, KTCC and KROW this afternoon, with increasing w-nw flow in the lower levels of the atmosphere early Saturday. Strong mountain wave winds may develop overnight into Saturday morning to the lee of the central mountain chain, potentially impacting KLVS. 11 && .PREV DISCUSSION...226 AM MST Fri Feb 2 2018... .SYNOPSIS... Northwest flow to dominate through next week with little opportunity for significant precipitation. There will be a slight chance of snow and lower elevation rain showers Monday night into Tuesday over the Sangre de Cristo Mountains and far northeast. The only other chance of precipitation will be over the southwest and south central mountains Thursday into Friday night of next week. Temperatures will be mostly above normal, especially through Sunday. && .DISCUSSION... Moderate northwest flow today and Saturday with a weak short wave trough zipping by Saturday. Breezy across much of the east today and breezy to windy Saturday. Critical fire weather conditions could develop over De Baca and Roosevelt Counties for a brief time Saturday afternoon. See below for details. In the wake of yesterday's back door cold front temperatures will warm over much of the east, except around Roswell. Continued warming Saturday with highs well above normal. The northwest flow will relax some on Sunday while a short wave trough goes by way to our northeast. A back door cold front with the associated short wave trough will approach or reach far northeast NM late Sunday. It will dive south and west Sunday night then give way to downsloping flow again Monday in the northeast. Thus, there will not be much cooling in the east Monday. In fact, it should actually be warmer in the northeast, and still above normal everywhere. Another short wave trough, much closer to NM, will impact the area Monday night into Tuesday, along with another back door front. This system will bring the first chance of light precipitation to far north central and northeast areas during this time. Don't hold your breath for any significant precipitation amounts though. Tuesday will be cooler, especially in the east. Dry northwest flow on Wednesday with temperatures warming again in most areas. Temperatures will climb a bit higher Thursday with highs solidly above normal. The models start to diverge on Thursday with the ECMWF and CMC continuing the dry northwest flow, while the GFS backs the flow to the west and even southwest across southern NM. This comes about because the GFS has a 573dm low off the Baja CA coast while the ECMWF and CMC just have a weak short wave trough moving through Thursday. Only the GFS generates any QPF over the southwest and south central mountains Thursday and Friday. Will carry some wimpy POPS for these areas but not too excited about much precipitation at this point in time. Timing on a back door cold front is significantly different as well, with the front coming through Thursday night into Friday on the ECMWF and CMC, but not until Friday night on the GFS. Major differences in the models continue next weekend as the GFS develops a deep closed low (534dm) over southern CA Saturday with widespread precipitation over west and especially central areas, while the ECMWF and CMC are dry and have a ridge of high pressure just offshore! CHJ && .FIRE WEATHER... Temperatures across most of the east will be warmer and a little drier today while the west sees little change. Some of the thicker cloud cover presently over the north should start to thin out this afternoon. Vent rates today range from fair to good over most of the higher terrain but will be poor in the Rio Grande Valley and over most of the eastern plains. Northwest winds remain forecast to strengthen Saturday although the disturbance previously indicated looks even drier and the small chances for northern higher terrain precipitation were removed. Temperatures Saturday trend a little cooler west but the east will be warmer and drier. Areas of critical fire weather conditions could develop in the East Central Plains Saturday afternoon, with highs 15 to 20 degrees above average and Haines of 5 forecast in that part of the state. The forecast areal coverage of the critical conditions has increased but at this time does not cover the majority of the zone, so will not issue a fire weather watch at this time. Transport winds and mixing heights increase Saturday, therefore vent rates improve to good to excellent for all but portions of the north central and Chuska mountains where some fair to poor rates forecast. Sunday will be dry, and a little cooler with less wind. Ventilation diminishes but some good rates are forecast along the central mountain chain and Contdvd. Dry northwest flow aloft persists for most of next week although the combination of a cold front in the east and a stronger disturbance could bring a few showers to the north Monday night/Tuesday as well as some cooler air. Good to excellent vent rates anticipated Monday and Tuesday for the western two thirds and poor rates east of the Pecos Valley. The monotonous and warmer than average weather pattern persists for mid to late next week. The GFS still thinks some moisture will migrate from the south around an upper low stationed in the Baja Ca region late next week, but the ECMWF keeps the moisture suppressed due to dominant northwest flow. Some low pops were introduced for next Friday as a low confidence hedge toward the GFS. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 33
Hazardous weather outlook, Feb 2, 3:44 AM MST, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 344 AM MST Fri Feb 2 2018 NMZ501>540-031200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 344 AM MST Fri Feb 2 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Northwest winds will increase on Saturday. Due to continued low relative humidities, a few hours of critical fire weather conditions will be possible across a small area of the east central plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 40
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.